Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 145, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 7, 2021, 9:30 PM CDT for Merrick County, Nance County, Polk County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 9:30 PM CDT (02:30 UTC)
- Expired
- Aug 7, 2021, 10:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Merrick County, NE, Nance County, NE, Polk County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2933 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
443
WUUS53 KGID 080230
SVRGID
NEC121-125-143-080300-
/O.NEW.KGID.SV.W.0145.210808T0230Z-210808T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
930 PM CDT Sat Aug 7 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Nance County in central Nebraska...
Northeastern Merrick County in central Nebraska...
Polk County in east central Nebraska...
* Until 1000 PM CDT.
* At 929 PM CDT, severe thunderstorms were located along a line
extending from near Fullerton to near Osceola, moving northeast at
20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Osceola around 935 PM CDT.
Other locations in the path of these severe thunderstorms include
Shelby and Genoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4105 9737 4105 9770 4117 9783 4127 9812
4151 9803 4151 9789 4153 9788 4153 9771
4140 9770 4139 9760 4133 9760 4139 9737
TIME...MOT...LOC 0229Z 222DEG 18KT 4129 9794 4114 9753
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Thies1 follow-up statement
366
WWUS53 KGID 080301
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1001 PM CDT Sat Aug 7 2021
NEC121-125-143-080311-
/O.EXP.KGID.SV.W.0145.000000T0000Z-210808T0300Z/
Nance NE-Merrick NE-Polk NE-
1001 PM CDT Sat Aug 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NANCE...NORTHEASTERN MERRICK
AND POLK COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central, central and east central Nebraska.
LAT...LON 4105 9737 4105 9770 4117 9783 4127 9812
4151 9803 4151 9789 4153 9788 4153 9771
4140 9770 4139 9760 4133 9760 4139 9737
TIME...MOT...LOC 0301Z 222DEG 18KT 4140 9780 4125 9739
$$
HeinleinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:24 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 6:24 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 624 PM CDT Sat Aug 7 2021 ...Aviation Update... .DISCUSSION...(This evening through Saturday) Issued at 234 PM CDT Sat Aug 7 2021 The main focus in this forecast package is the threat for severe convection this evening. Currently, satellite and radar showers and non severe thunderstorms continuing to percolate in areas near of just north of Interstate 80. Meanwhile areas to the south and west are mostly cloud-free at this point, which should provide ample heating to promote convective development late this afternoon and evening. MLCAPE values are expected to be on the order of 2500-3500J/kg by 6pm. Shear is not off the charts by any means, but 30-35kts will be sufficient for organized severe updrafts. Initially, we are still anticipating two areas for convective development. Firstly, high-res CAMs suggest development along the weak cold front setting along our western periphery...roughly from McCook up to Broken Bow. This activity will likely be very slow to move off of the front due to shear vectors remaining largely parallel to the front. Secondly, many models, including the last several runs of the HRRR, show convection developing near or just south of the KS/NE state line then rapidly expanding into one or more line segments across the southeastern half of the area. With this area being mostly cloud-free currently, this certainly seems like a reasonable solution. Severe convection will likely push east of the area by around midnight, with only a few lingering showers and storms into early Sunday morning. The rest of the day on Sunday should be dry and high temperatures should push back into the 90s as we see rising heights aloft. The warm pattern then continues on Monday, with the NAM and EC even showing some areas approaching 100 degrees. Heat index values are currently forecast to be sub-advisory (105 degrees) for most areas, but it will be close in our south and east. Additional chances for thunderstorms arrive Monday evening as an upper low moves over the northern Plains and a surface cold front is pushed into the area. Chances for thunderstorms linger on Tuesday as well before the front departs. Temperatures are expected to remain above normal (though not excessively so) through the rest of the week. Daily highs are forecast to be in the upper 80s to 90s. The rest of the week is also expected to remain largely dry, although we will have to monitor another frontal passage in the Thursday- Friday timeframe. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Monday) Issued at 619 PM CDT Sat Aug 7 2021 Thunderstorms developing over northern Kansas will quickly spread northeastward over the next 1-2 hours. This may briefly impact the terminal vicinities...especially GRI in the 01-03Z timeframe. Skies will clear out on Sunday morning, with mostly clear skies expected through the afternoon with light/variable winds. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...Mangels
Hazardous weather outlook, Aug 7, 1:50 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 150 PM CDT Sat Aug 7 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 150 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to redevelop late this afternoon and early evening, and some of these storms may be severe with hail to the size of ping pong balls and damaging wind gusts up to 70 MPH. The main timeframe for severe weather is 6PM to 11PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Monday is expected to be the hottest day of the coming week, and heat index values are expected to peak in the 100 to 105 degree range in most spots. There are additional chances for thunderstorms Monday evening through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, mainly between 6PM 11PM. && More information may be obtained at the following web page: https://www.weather.gov/hastings Mangels
In the hours before
Local storm report, Aug 7, 8:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST SMITH CENTER AIRPORT 39.76N 98.79W
08/07/2021 M55 MPH SMITH KS AWOS
&&
MHLocal storm report, Aug 7, 8:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
844 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 1 N GRAND ISLAND 40.94N 98.37W
08/07/2021 E0.75 INCH HALL NE LAW ENFORCEMENT
&&
JJWLocal storm report, Aug 7, 8:47 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
847 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 2 W GRAND ISLAND 40.92N 98.40W
08/07/2021 U0.75 INCH HALL NE PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
MANGELSLocal storm report, Aug 7, 9:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
915 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST 3 NNW CHESTER 40.05N 97.63W
08/07/2021 E51 MPH THAYER NE MESONET
&&
MHLocal storm report, Aug 7, 9:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 1 NE GRAND ISLAND 40.94N 98.35W
08/07/2021 E0.70 INCH HALL NE NWS EMPLOYEE
ALSO MINOR STREET FLOODING OCCURRING AROUND
GRAND ISLAND.
&&
MHLocal storm report, Aug 7, 9:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
927 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLOOD 2 WNW GRAND ISLAND 40.94N 98.40W
08/07/2021 HALL NE TRAINED SPOTTER
MINOR FLOODING ON CITY STREETS AND
UNDERPASSES.
&&
MHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:25 PM CDT | Special Weather Statement | GID | Polk | 35 min |
| Aug 7, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 32 min |
| Aug 7, 7:37 PM CDT | Special Weather Statement | GID | Webster | 23 min |
| Aug 7, 7:46 PM CDT | Severe Thunderstorm Warning | GID | Polk | 29 min |
| Aug 7, 7:54 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 51 min |
| Aug 7, 7:59 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Kearney, Merrick | 31 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick, Nance, Polk, York | 50 min |
| Aug 7, 8:20 PM CDT | Special Weather Statement | GID | Franklin | 25 min |
| Aug 7, 8:23 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Webster | 52 min |
| Aug 7, 8:24 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 29 min |
| Aug 7, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 44 min |
| Aug 7, 8:57 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 33 min |
| Aug 7, 9:03 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 42 min |
| Aug 7, 9:27 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 33 min |
| Aug 7, 9:30 PM CDT | Areal Flood Advisory | GID | Hall, Hamilton, Merrick, Polk, York | 9 hr |
| Aug 7, 9:44 PM CDT | Flash Flood Warning | GID | Polk | 6 hr |
| Aug 7, 9:55 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 17 min |
| Aug 7, 10:03 PM CDT | Special Weather Statement | GID | Polk | 27 min |
| Aug 8, 1:24 AM CDT | Special Weather Statement | GID | Webster | 36 min |
| Aug 8, 1:32 AM CDT | Severe Thunderstorm Warning | GID | Webster | 28 min |
| Aug 8, 2:05 AM CDT | Special Weather Statement | GID | Adams, Webster | 25 min |
| Aug 8, 2:37 AM CDT | Special Weather Statement | GID | Hall | 23 min |
| Aug 8, 3:04 AM CDT | Special Weather Statement | GID | Hall | 26 min |
| Aug 8, 3:36 AM CDT | Areal Flood Warning | GID | Polk | 7 hr |
| Aug 8, 2:09 PM CDT | Heat Advisory | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Hall and 10 more | 55 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.